Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Discomfort and pain in the area of epigastric, vomiting, had gallbladder removed. Will I be okay?

I had my gallbladder removed last oct, since then, everytime i have my period, i feel discomfort pain in the area of epigastric with vomiting , it takes about 3 to 4days, everytime i eat i vomit, i can take any food even water, its been 4months now, its very consistent, the pain comes on the 1st day of my period. what is the cause thank you
Asked On : Sun, 10 Mar 2013
Answers:  1 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
Thanks for using this forum on HCM.
The inter relationship of menstrual cycle and the symptoms after gall bladder removal has been studied and still research is going on. The explanation lies in the fact that during menstrual cycle two hormones, estrogen and progesterone play important role. Progesterone is known to cause delayed gastric emptying which means food is released more slowly from the stomach. After gall bladder removal surgery, bile content in the stomach increases much folds. The bile content increases further during menstrual cycle from the fact that progesterone delays food release. This combination of delayed emptying and increased gastric bile reflux leads to discomfort in epigastric region along with vomiting. Consult with your doctor for further anti emetic prescription.
Feel free for further queries.
Answered: Wed, 13 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor